Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


elevated liver enzymes
May 21, 2007

Hi,

I've been on sustiva and truvada for 14 months; viral load has been undetectable (less than 50 copies) for 13 months; Tcells were at 475 and 17% last month.

Until January, all liver tests were OK. Then, in January my ALT rose to 124; AST to 48. Now, my ALT is up to 248 and AST to 100.

Hep A,B,C is negative. Bilirubin and other liver/kidney stuff is normal. I do have very high cholesterol and triglycerides.

In addition to taking the HIV meds, I'm on paxil and take warfarin since I had two pulonary emboli in Aug, 2005.

Only symptoms are increasing nausea and a bit more tired than usual. I can feel a bit bloated in my stomach area at times.

I have an ultrasound scheduled in two weeks (soonest they can do it).

Any initial thoughts on the culprit, how much of a concern should this be, and any other recommended tests to have done?

Thanks!

Response from Dr. Holodniy

It would be very usual for this to be caused by your HIV meds after this long. You don't indicate whether you are receiving any meds for your high lipids. Very high lipids left untreated can cause fatty liver and inflammation of the liver causing your enzymes to be increased. With some of your other symptoms gall bladder disease or stones could be the culprit. An ultrasound is a good place to start.



Previous
cd4 %
Next
Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement